MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Code Intermittent Energy Output (4025)
Health Effect - Clinical Codes Chest Pain (1776); Restenosis (4576)
Date of Event 04/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an in-patient underwent a percutaneous coronary intervention (pci) to treat a lesion in the left main (lm) coronary artery.During the initial use of the shockwave c2 intravascular lithotripsy (ivl) catheter, the balloon delivered 10 pulses and then the generator displayed error 88.A second ivl was prepped and used, delivered 18 pulses.However, the same error occurred.Four days following the ivl treatment, the patient experienced acute severe chest pain which subsequently caused the treated left main to close abruptly.The physician performed a second pci to open the left main.It was reported that the calcium wasn't fully expanded because of incomplete expansion and due to inadequate calcium modification.The physician successfully treated the closed vessel with stent implantation and post dilatation of the vessel using a non-compliant (nc) balloon.Three days later, the patient suffered a second abrupt vessel closure.To date, there have been no updates on the status of the patient.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical investigation of the device cannot be performed.Based on the reported event, two ivl catheters were used for this procedure.Both catheters displayed error 88 after delivering pulses.However, biomed tested the 2nd ivl and it performed as designed and no error occurred.The reported abrupt vessel closure occurred four days after the ivl treatment, and the patient experienced a second abrupt vessel closure three days later.A review of the manufacturing and test documentation for the subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.Reference:2nd ivl device (b)(6), model/catalog # c2ivl2512, lot # b210714c, expiration date: 07/31/2023, manufacturing date: 7/14/2021, udi: (b)(4).

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key16844958
Report Number3015053858-2023-00024
Device Sequence Number6860677
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)24631(10)C220822B
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberC220822B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other; Required Intervention;
Patient SexMale